Nontrivial solutions of Kirchhoff-type problems via the Yang index. (English) Zbl 1357.35131

Summary: We obtain nontrivial solutions of a class of nonlocal quasilinear elliptic boundary value problems using the Yang index and critical groups.


35J60 Nonlinear elliptic equations
35J20 Variational methods for second-order elliptic equations
35J25 Boundary value problems for second-order elliptic equations
47J30 Variational methods involving nonlinear operators
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
Full Text: DOI


[1] Alves, C.O.; Correa, F.J.S.A., On existence of solutions for a class of problem involving a nonlinear operator, Comm. appl. nonlinear anal., 8, 2, 43-56, (2001) · Zbl 1011.35058
[2] C.O. Alves, F.J.S.A. Correa, T.F. Ma, Positive solutions for a quasilinear elliptic equation of kirchhoff type, preprint. · Zbl 1130.35045
[3] Andrade, D.; Ma, T.F., An operator equation suggested by a class of nonlinear stationary problems, Comm. appl. nonlinear anal., 4, 4, 65-71, (1997) · Zbl 0911.47062
[4] Arosio, A.; Panizzi, S., On the well-posedness of the Kirchhoff string, Trans. amer. math. soc., 348, 1, 305-330, (1996) · Zbl 0858.35083
[5] Bernstein, S., Sur une classe d’équations fonctionnelles aux dérivées partielles, Bull. acad. sci. URSS. Sér. math. [izvestia akad. nauk SSSR], 4, 17-26, (1940) · JFM 66.0471.01
[6] Cavalcanti, M.M.; Domingos Cavalcanti, V.N.; Soriano, J.A., Global existence and uniform decay rates for the kirchhoff – carrier equation with nonlinear dissipation, Adv. differential equations, 6, 6, 701-730, (2001) · Zbl 1007.35049
[7] Kung-ching Chang, Infinite-dimensional Morse theory and multiple solution problems, Progress in Nonlinear Differential Equations and their Applications, vol. 6, Birkhäuser Boston Inc., Boston, MA, 1993. · Zbl 0779.58005
[8] Chipot, M.; Lovat, B., Some remarks on nonlocal elliptic and parabolic problems, Nonlinear anal., 30, 7, 4619-4627, (1997) · Zbl 0894.35119
[9] Chipot, M.; Rodrigues, J.-F., On a class of nonlocal nonlinear elliptic problems, RAIRO modél. math. anal. numér., 26, 3, 447-467, (1992) · Zbl 0765.35021
[10] D’Ancona, P.; Spagnolo, S., Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. math., 108, 2, 247-262, (1992) · Zbl 0785.35067
[11] Kirchhoff, G., Mechanik, (1883), Teubner Leipzig · JFM 08.0542.01
[12] J.-L. Lions, On some questions in boundary value problems of mathematical physics, in: Contemporary developments in Continuum Mechanics and Partial Differential Equations (Proceedings of International Symposium, Inst. Mat., Univ. Fed. Rio de Janeiro, Rio de Janeiro, 1977), North-Holland Mathematical Studies, vol. 30, North-Holland, Amsterdam, 1978, pp. 284-346.
[13] Ma, T.F.; MuñozRivera, J.E., Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. math. lett., 16, 2, 243-248, (2003) · Zbl 1135.35330
[14] Pohožaev, S.I., A certain class of quasilinear hyperbolic equations, Mat. sb. (N.S.), 96, 138, 152-166, 168, (1975)
[15] Michael Struwe, Variational methods, Ergebnisse der Mathematik und ihrer Grenzgebiete, 3. Folge, vol. 34, A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], Springer, Berlin, 2000.
[16] Carlos Frederico Vasconcellos, On a nonlinear stationary problem in unbounded domains, Rev. mat. univ. complut. Madrid, 5, 2-3, 309-318, (1992) · Zbl 0780.35035
[17] Chung-Tao Yang, On theorems of borsuk – ulam, kakutani – yamabe – yujobô and Dyson. II, Ann. of math. (2), 62, 271-283, (1955) · Zbl 0067.15202
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.